MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401771
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a temporary pacing electrode implantation procedure, a pericardial effusion occurred requiring medication administration to stabilize the patient.Access was obtained via the left femoral vein and a venous sheath was inserted.A temporary electrode was placed in the right ventricle and a temporary pacemaker was connected.The pacing frequency was set to 60 times/min and the pacing voltage was set.Is 5v, fixed electrode.After the temporary pacemaker was implanted, the heart ruptured and perforated and the patient suddenly suffered from confusion, circulatory collapse, and low blood pressure.An ultrasound was performed to diagnose the pericardial effusion.Pressor medications were administered to maintain blood pressure and the patient was transferred to a (b)(6) hospital and is currently in stable condition.The physician alleges the electrode tip was possibly hard and the cause of the perforation may have been due to high tension after electrode implantation.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and endocardial perforation are known risks during the use of this device.

Brand Name
PACEL BIPOLAR PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20232429
Report Number2182269-2024-00029
Device Sequence Number15612783
Product Code LDF
UDI-Device Identifier05414734001137
UDI-Public(01)05414734001137(10)9231613(17)260831
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number401771
Device Catalogue Number401771
Device Lot Number9231613
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown